Alert archive / Pennsylvania / River Flood Warnings in 2015
River Flood Warning 3, NWS State College, PA
NWS State College, PA issued this river flood warning at Jun 27, 2015, 11:19 AM EDT for Cumberland County, York County, Pennsylvania. It took effect at Jun 28, 2015, 8:00 AM EDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2015, 11:19 AM EDT (15:19 UTC)
- In effect from
- Jun 28, 2015, 8:00 AM EDT
- Expired
- Jun 28, 2015, 2:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cumberland County, PA, York County, PA
The radar
The State College radar (KCCX), 123 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow Breeches Creek near Camp Hill (CPHP1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01571500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
125
WGUS41 KCTP 271519
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1119 AM EDT SAT JUN 27 2015
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Yellow Breeches Creek Near Camp Hill
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later today or as conditions warrant.
&&
PAC041-133-280319-
/O.NEW.KCTP.FL.W.0003.150628T1200Z-150628T1800Z/
/CPHP1.1.ER.150628T1200Z.150628T1200Z.150628T1200Z.UU/
1119 AM EDT SAT JUN 27 2015
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Yellow Breeches Creek Near Camp Hill
* from Sunday morning to Sunday afternoon...Or until the warning is
cancelled.
* At 11 AM Saturday the stage was...2.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise to flood stage tomorrow morning.
* At 7.0 feet...Low lying areas in the Green Lane Farms development
on the right bank of Yellow Breeches Creek begin to flood. A mobile
home park near Williams Grove is also affected by high water.
&&
LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
4018 7695 4023 7692 4023 7689
$$3 follow-up statements
399
WGUS81 KCTP 271946
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT SAT JUN 27 2015
...The Flood Warning continues for the following rivers in
Pennsylvania...
Yellow Breeches Creek Near Camp Hill
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued this evening...or as
conditions warrant.
&&
PAC041-133-280746-
/O.CON.KCTP.FL.W.0003.150628T1200Z-150628T1800Z/
/CPHP1.1.ER.150628T1200Z.150628T1200Z.150628T1200Z.UU/
346 PM EDT SAT JUN 27 2015
The Flood Warning continues for
The Yellow Breeches Creek Near Camp Hill.
* from Sunday morning to Sunday afternoon...Or until the warning is
cancelled.
* At 3 PM Saturday the stage was 2.2 feet and rising.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise to near flood stage tomorrow morning.
* At 7.0 feet...Low lying areas in the Green Lane Farms development
on the right bank of Yellow Breeches Creek begin to flood. A mobile
home park near Williams Grove is also affected by high water.
&&
LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
4018 7695 4023 7692 4023 7689
$$
EVANEGO610
WGUS81 KCTP 280148
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
948 PM EDT SAT JUN 27 2015
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Little Juniata River At Spruce Creek
...The Flood Warning continues for the following rivers in
Pennsylvania...
Yellow Breeches Creek Near Camp Hill
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued overnight.
&&
PAC041-133-281348-
/O.CON.KCTP.FL.W.0003.150628T1200Z-150628T1800Z/
/CPHP1.1.ER.150628T1200Z.150628T1200Z.150628T1200Z.UU/
948 PM EDT SAT JUN 27 2015
The Flood Warning continues for
The Yellow Breeches Creek Near Camp Hill.
* from Sunday morning to Sunday afternoon...Or until the warning is
cancelled.
* At 10 PM Saturday the stage was 5.3 feet and rising.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise to near flood stage tomorrow morning.
* At 7.0 feet...Low lying areas in the Green Lane Farms development
on the right bank of Yellow Breeches Creek begin to flood. A mobile
home park near Williams Grove is also affected by high water.
&&
LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
4018 7695 4023 7692 4023 7689
$$
PAC013-061-280218-
/O.CAN.KCTP.FL.W.0004.000000T0000Z-150628T0700Z/
/SPKP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM EDT SAT JUN 27 2015
The Flood Warning is cancelled for
The Little Juniata River At Spruce Creek.
* At 9 PM Saturday the stage was 7.4 feet and falling.
* Flood stage is 8.0 feet.
* The river crested below flood stage at 7.7 feet...and will continue
falling to 3.2 feet by Tuesday morning.
* At 8.0 feet...The left, or north bank overflows, affecting several
homes.
&&
LAT...LON 4066 7818 4063 7812 4059 7803 4057 7811
4059 7816 4064 7822
$$570
WGUS81 KCTP 280533
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 AM EDT SUN JUN 28 2015
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Yellow Breeches Creek Near Camp Hill
&&
PAC041-133-280603-
/O.CAN.KCTP.FL.W.0003.000000T0000Z-150628T1800Z/
/CPHP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
133 AM EDT SUN JUN 28 2015
The Flood Warning is cancelled for
The Yellow Breeches Creek Near Camp Hill.
* At 1 AM Sunday the stage was 5.1 feet and falling.
* Flood stage is 7.0 feet.
* The river crested below flood stage at 5.5 feet...And will continue
falling to 2.6 feet by Tuesday morning.
&&
LAT...LON 4023 7686 4023 7685 4016 7689 4015 7693
4018 7695 4023 7692 4023 7689
$$
RXRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jun 27, 11:03 AM EDT, 16 minutes earlier.
Area forecast discussion, Jun 27, 11:03 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1103 AM EDT SAT JUN 27 2015 .SYNOPSIS... AN UNSEASONABLY STRONG AREA OF LOW PRESSURE AND ITS ATTENDANT FRONTAL SYSTEM WILL BRING WIDESPREAD HEAVY RAINFALL TO CENTRAL PENNSYLVANIA TODAY. THE HEAVY RAINFALL COMBINED WITH VERY WET PRE-EXISTING CONDITIONS OVER THE LAST 30 DAYS WILL RESULT IN AN ELEVATED RISK FOR FLOODING IN THE NEXT 24 HOURS. A FLOOD WATCH REMAINS IN EFFECT INTO EARLY SUNDAY MORNING. SEVERE WEATHER IS ALSO POSSIBLE ACROSS SOUTH-CENTRAL PENNSYLVANIA THIS AFTERNOON. && .NEAR TERM /THROUGH TONIGHT/... 11 AM UPDATE... MINOR CHANGES MADE TO THE GRIDDED DATABASE OF TEMPS/WEATHER/WIND AND QPF. REGIONAL RADAR MOSAIC LOOP SHOWS A LARGE AREA OF MODERATE TO OCNLY HEAVY RAIN ADVANCING NE ACROSS THE CWA...WHICH AGREES WELL WITH GOING FCST AND LATEST HIGH RES MODEL GUIDANCE. HOURLY RAINFALL RATES OF0.15 TO 0.20 OF AN INCH EXPECTED TO OVERSPREAD THE SUSQ VALLEY SHORTLY...AND CONTINUE ACROSS THE CENTRAL AND WESTERN MTNS THROUGH THIS AFTERNOON. 88D STORM TOTAL QPF IS AGREEING WELL WITH OBSERVED AMOUNTS SO FAR... WHICH RANGE ANYWHERE FROM A FEW TO SVRL TENTHS OF AN INCH IN THE EAST...TO A LITTLE OVER 1 INCH ACROSS PARTS OF THE CENTRAL ...SOUTH-CENTRAL MTNS...AND LAUREL HIGHLANDS. PREVIOUS DISCUSSION BELOW... WELL-ADVERTISED HEAVY RAIN EVENT IS BEGINNING TO EVOLVE ACROSS CENTRAL PENNSYLVANIA WITH REGIONAL RADAR SHOWING A BROAD SWATH OF RAIN EXTENDING FROM THE LOWER GREAT LAKES AND UPPER OHIO VALLEY ACROSS MUCH OF PA INTO NORTHERN VA. OVERALL DID NOT MAKE TOO MANY CHANGES TO THE PREVIOUS FORECAST WITH STORM TOTAL/24-30 HOUR RAIN AMOUNTS STILL SOLIDLY BETWEEN 2-3 INCHES. A CONSENSUS OF HIGH RESOLUTION MODELS ARE SHOWING SOME LOCAL QPF MAXIMA IN THE 4-6 INCH RANGE WHICH IS NOT OUT OF THE QUESTION GIVEN THE UNSEASONABLY STRONG/AMPLIFYING UPPER LEVEL TROUGH AND IMPRESSIVE COOL SEASON DYNAMICAL FORCING...ALONG WITH VERY HIGH PW AND SOME WEAK ELEVATED INSTABILITY. THE MODEL GUIDANCE REMAINS IN VERY GOOD AGREEMENT IN TERMS OF THE MASS FIELDS INCLUDING THE TIMING AND TRACK OF THE DEEP UPPER LOW AND GRADUAL MILLER-B TYPE TRANSITION OF THE PRIMARY/OCCLUDING SURFACE LOW IN THE UPPER OH VALLEY TO A SECONDARY LOW FORMATION CLOSER TO THE NORTHERN MID ATLC/NEW ENGLAND COAST BY THE END OF THE PERIOD. OVERALL CONFIDENCE IS ABOVE AVERAGE IN SIGNIFICANT RAINFALL AMOUNTS GIVEN MAGNITUDE OF MOISTURE/FLUX ANOMALIES AND ROBUST DYNAMICAL FORCING PUSHING INTERNAL MODEL QPF AMOUNTS TO RECORD LEVELS. SWITCHING GEARS FROM EXCESSIVE RAIN TO SEVERE WX RISK...WHAT HAD INITIALLY SEEMED TO BE A LOW PROBABILITY OUTCOME HAS NOW BECOME A SERIOUS BUT CONDITIONAL THREAT...CONFINED TO A LIMITED AREA WITHIN THE WARM SECTOR OVER FAR SOUTHERN PA. SPC HAS SHIFTED THE SLGT RISK FURTHER NORTH AND CLIPPED THE FAR LOWER SUSQ VALLEY WITH AN ENHANCED RISK. HRRR/NAM SFC LI PROGS SHOW FAR SRN PA BREAKING INTO THE WARM SECTOR AND BECOMING MARGINALLY UNSTABLE WITH MODEST CAPE VALUES. VERTICAL SHEAR PROFILES ARE RATHER STRONG PARTICULARLY IN THE LOW LEVELS WHICH MAY OFFER SOMEWHAT BETTER POTENTIAL FOR AN ISOLATED/BRIEF TORNADO...WITH THE GREATEST POTENTIAL IN THE ENHANCED RISK AREA. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... SOME PCPN WILL LINGER ON SUNDAY ON THE BACKSIDE OF THE DEPARTING SYNOPTIC SCALE LOW ESPECIALLY IN THE UPSLOPE REGIONS/HIGHER TERRAIN OF THE ALLEGHENIES. QPF AMTS WILL BE ON THE LIGHT SIDE WITH LITTLE TO NO PCPN EXPECTED BY SUNDAY NIGHT AS DRIER AIR MOVES INTO THE AREA. TEMPERATURES WILL REMAIN BELOW NORMAL WITH USUALLY COLDER AREAS ALONG THE ALLEGHENY FRONT STRUGGLING TO CRACK 60F. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE BROAD TROUGH WILL CONTINUE TO LINGER WELL INTO NEXT WEEK DOWNSTREAM OF A MIGRATORY AND ANOMALOUS UPPER-LEVEL ANTICYCLONE PARKED OVER THE CENTRAL GREAT BASIN AND PACIFIC NORTHWEST. A SERIES OF MID-LEVEL DISTURBANCES WILL TRANSLATE SOUTHEAST FROM THE HOT UPPER RIDGE THROUGH THE NORTHERN PLAINS...UPPER MIDWEST/OH VALLEY AND INTO THE MID ATLANTIC STATES...WITH EACH WAVE AND ACCOMPANYING WEAK FRONTAL SYSTEM PROVIDING A FOCUS FOR SHOWERS AND THUNDERSTORMS. THESE NRN STREAM SYSTEMS WILL PACK MUCH LESS OF A PUNCH COMPARED TO THE UNSEASONABLY STRONG SYSTEM IMPACTING THE AREA THIS WEEKEND...BUT NONETHELESS IT WILL PROLONG THE PERSISTENT UNSETTLED/WET PATTERN THAT WE HAVE BEEN IN FOR THE LAST 30 DAYS OR SO. TEMPERATURES WILL START OUT WELL BELOW NORMAL ON SUNDAY BEFORE TRENDING BACK TO NORMAL THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... EXPECT WIDESPREAD IFR/LIFR CONDITIONS IN MODERATE TO HEAVY RAIN THROUGH MUCH OF THE DAY TODAY...AT ALL AIRFIELDS. TRAILING COLD/OCCLUDED FRONT WILL BEGIN TO SWING IN FROM THE SOUTHWEST TOWARD 00Z SUNDAY. WHILE THERE MAY BE A BRIEF UPTICK IN CONDITIONS AROUND 00Z...CONDITIONS MAY AGAIN DETERIORATE FURTHER TO LIFR-VLIFR SATURDAY NIGHT /ESPECIALLY AT KBFD AND KJST/ AS A POTENT AREA OF SURFACE LOW PRESSURE...AND COOLER AIR MOVES INTO THE REGION...COMBINED WITH THE MOIST AIRMASS AND LIGHT WINDS. LOW LEVEL SE FLOW INCREASES TO 50-60KTS IN THE 2-3KFT AGL LAYER TODAY...WITH LLWS LIKELY DURING MUCH OF THE DAY. OUTLOOK... SAT NIGHT...WIDESPREAD CIG/VSBY RESTRICTIONS IN R /AND ISO TSRA ACROSS THE SOUTHERN HALF OF PENN/. RAIN WILL TAPER TO SHOWERS AND AREAS OF DRIZZLE AND FOG LATE. SUN...RESTRICTIONS MAINLY NW HALF OF PA. SCT SHOWERS. MON-WED...GENERALLY VFR...BUT CHANCE OF MVFR IN SHOWERS MAINLY NW. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ004>006-010>012- 017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066. && SYNOPSIS...LAMBERT/STEINBUGL NEAR TERM...LAMBERT/STEINBUGL SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Jun 27, 2:26 AM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 226 AM EDT SAT JUN 27 2015 PAZ024>028-033>036-056-057-059-063-280630- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND- 226 AM EDT SAT JUN 27 2015 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION TO THE FLOOD WATCH...SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ064>066-280630- ADAMS-YORK-LANCASTER- 226 AM EDT SAT JUN 27 2015 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION TO THE FLOOD WATCH...THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON AND EVENING. A BRIEF...ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-280630- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 226 AM EDT SAT JUN 27 2015 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:35 PM EDT | Areal Flood Advisory | CTP | Blair, Centre, Huntingdon | 3 hr |
| Jun 27, 2:38 PM EDT | Areal Flood Advisory | CTP | Juniata | 3 hr |
| Jun 27, 2:41 PM EDT | Areal Flood Advisory | CTP | Clearfield | 3 hr |
| Jun 27, 3:50 PM EDT | Special Weather Statement | CTP | Lancaster, York | 40 min |
| Jun 27, 3:59 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 46 min |
| Jun 27, 4:46 PM EDT | Areal Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Jun 27, 5:13 PM EDT | River Flood Warning | CTP | Blair, Huntingdon | 10 hr |
| Jun 27, 5:19 PM EDT | Areal Flood Advisory | CTP | Adams, Lancaster, York | 3 hr |
| Jun 27, 5:31 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
| Jun 27, 5:49 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 26 min |
| Jun 27, 6:16 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
Nearby
River Flood Warnings in Pennsylvania, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.